Skin reactions after transarterial chemoembolization (TACE) with anthracyclines are rare and mostly limited to small areas. We describe a 56-year-old male with hepatocellular carcinoma treated with epirubicin chemoembolization. Immediately the procedure, pain on the right side and an extended livedo reticularis-like skin reaction appeared. Since dexrazoxane, a topoisomerase-II catalytic-cycle inhibitor, has been shown to be effective in preventing or reducing skin necrosis and ulceration following anthracycline extravasation, the drug was administered 8 h after TACE and repeated in the following 2 days. Due to marked extrahepatic diffusion of epirubicin as evidenced by computed tomography imaging, the patient showed signs of systemic organ involvement. The critically ill patient required close follow-up and intensified treatment including blood supply and pulmonary drainage of a pleural effusion. The patient presented a significant clinical improvement of the skin lesions and resolution of organ involvement with normalization of laboratory parameters after dexrazoxane. In conclusion, adverse extended skin reactions and severe systemic effects related to anthracyclines diffusion could be properly treated with dexrazoxane infusion.

Giampreti, A., Lucà, M., Gallo, M., Baldan, A., Eleftheriou, G., Schranz, M., et al. (2022). Dexrazoxane for rapid extended livedo reticularis-like skin reaction due to systemic epirubicin diffusion during transcatheter arterial chemoembolization procedure for hepatocellular carcinoma. JOURNAL OF CANCER RESEARCH AND THERAPEUTICS, 18(9), 501-506 [10.4103/jcrt.JCRT_574_20].

Dexrazoxane for rapid extended livedo reticularis-like skin reaction due to systemic epirubicin diffusion during transcatheter arterial chemoembolization procedure for hepatocellular carcinoma

Gallo, Mariapina;Faraoni, Lorella;Fagiuoli, Stefano
Ultimo
;
2022

Abstract

Skin reactions after transarterial chemoembolization (TACE) with anthracyclines are rare and mostly limited to small areas. We describe a 56-year-old male with hepatocellular carcinoma treated with epirubicin chemoembolization. Immediately the procedure, pain on the right side and an extended livedo reticularis-like skin reaction appeared. Since dexrazoxane, a topoisomerase-II catalytic-cycle inhibitor, has been shown to be effective in preventing or reducing skin necrosis and ulceration following anthracycline extravasation, the drug was administered 8 h after TACE and repeated in the following 2 days. Due to marked extrahepatic diffusion of epirubicin as evidenced by computed tomography imaging, the patient showed signs of systemic organ involvement. The critically ill patient required close follow-up and intensified treatment including blood supply and pulmonary drainage of a pleural effusion. The patient presented a significant clinical improvement of the skin lesions and resolution of organ involvement with normalization of laboratory parameters after dexrazoxane. In conclusion, adverse extended skin reactions and severe systemic effects related to anthracyclines diffusion could be properly treated with dexrazoxane infusion.
Articolo in rivista - Articolo scientifico
Adverse drug reaction; anthracyclines; dexrazoxane; skin;
English
501
506
6
Giampreti, A., Lucà, M., Gallo, M., Baldan, A., Eleftheriou, G., Schranz, M., et al. (2022). Dexrazoxane for rapid extended livedo reticularis-like skin reaction due to systemic epirubicin diffusion during transcatheter arterial chemoembolization procedure for hepatocellular carcinoma. JOURNAL OF CANCER RESEARCH AND THERAPEUTICS, 18(9), 501-506 [10.4103/jcrt.JCRT_574_20].
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/399207
Citazioni
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
Social impact